MAUDE Adverse Event Report: VASCUTEK LTD. GELSOFT PLUS; GELSOFT PLUS BIFURCATE

VASCUTEK LTD. GELSOFT PLUS; GELSOFT PLUS BIFURCATE
Model Number BIFURCATE
Medical Device Problem Codes Material Puncture/Hole (1504); Material Perforation (2205); Material Integrity Problem (2978)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No serial number provided.No doctor or complainant name provided.No report was received by vascutek ltd.Directly of the event.Information on event provided by(b)(6) in request for information from manufacturer.(b)(4).A 5-year review from may 14 to may 2019 of similar pin hole leakage events for gelsoft / gelsoft plus grafts was performed.16 previous events were found which gave an occurrence rate of (b)(4) (complaints v sales).Qc, manufacturing and physical testing records were retrieved and reviewed.Review showed batch was manufactured to specification and all released devices met acceptance criteria for all physical tests.Device remains implanted and was not available for testing.All other grafts in batch have been shipped to customers.Review of batch qc, manufacturing and test record did not show any issue with the manufacture of this batch.No further complaints have been received from other grafts in this batch.No root cause for the leakage could be established - a request for information on how the graft was handled during procedure was made however no further information was received.It is therefore unknown what clamps used and what type ifu recommends atraumatic soft shod clamps to avoid damaging the fibres or what type of needle used during de-airing.Ifu recommends that the smallest possible needle should be used and 19 point is normally sufficient.Hypodermic needles have a cutting point which may result in blood leakage and may require repair by suturing.If the graft was pre-soaked prior to use as this improve handling properties of the graft.As no further information will be received and graft remains implanted vascutek ltd.Now considers this complaint closed.Further action is not planned, however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.
 
Event or Problem Description
Event was reported to vascutek (b)(4) by vascutek (b)(4) who received notification of an event that had been submitted to (b)(6) and had requested further information on event.The event was reported as follows: patient treated for a aaa on (b)(6) 2019.Leakage on right graft leg during debubbling from 3 small holes.Leakage stopped with natural hemostasis.Patient hospital stay ended (b)(6).The only information received was from initial report and information request from (b)(6) - no report of event was received directly by vascutek (b)(4) or vascutek (b)(4) from hospital or complainant.

Brand Name
GELSOFT PLUS
Common Device Name
GELSOFT PLUS BIFURCATE
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key8631181
Report Number9612515-2019-00008
Device Sequence Number11266801
Product Code DSY
UDI-Device Identifier05037881115528
UDI-Public05037881115528
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P890045/S1
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberBIFURCATE
Device Catalogue Number631608P-G
Device Lot Number17580409
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/05/2019
Device Age6 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2019
Initial Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR